MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-35
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped2 pipeline kinked and failed to open.During aneurysm treatment, the stent was deployed after it was in place, but the middle section was kinked and could not be opened.After multiple retrievals to deploy again, it still could not be opened.It was replaced with a new stent and the surgery was completed.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the posterior communicating segment and ophthalmic artery.The max diameter was 4mm and the neck diameter was 3mm.The distal landing zone was 4.3mm and the proximal landing zone was 4.6mm.Vessel tortuosity was severe.Dual antiplatelet treatments was administered.No patient symptosm or complications were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that no kink occurred.The pipeline did not open in the middle section.The pipeline had been placed in a vessel bend when it failed to open.The physician had retrieved it to deploy again, but the stent still did not open.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield was returned for analysis.The distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal, middle, and proximal were found fully opened and no damage.No bend was found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker, or proximal bumper.No other anomalies were observed.Based on the returned device, the customer report of "failure to open at the middle section" was not confirmed, as the middle section of the braid was found fully opened and no damage.Possible causes of failure to open include severe vessel tortuosity and deployment of the braid in the vessel bend.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21446729
Report Number2029214-2025-00484
Device Sequence Number18127703
Product Code OUT
UDI-Device Identifier00763000284572
UDI-Public00763000284572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-35
Device Catalogue NumberPED2-450-35
Device Lot NumberB685022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer02/26/2025
04/14/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/25/2025
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown